Publisher DOI: 10.1016/j.laa.2012.02.034
Title: The main diagonal of a permutation matrix
Language: English
Authors: Lindner, Marko  
Strang, Gilbert 
Keywords: banded matrix;permutation;ifinite matrix;main diagonal;factorization
Issue Date: 3-May-2012
Publisher: American Elsevier Publ.
Source: Linear Algebra and Its Applications 3 (439): 524-537 (2013)
Abstract (english): 
By counting 1's in the "right half" of 2w consecutive rows, we locate the main diagonal of any doubly infinite permutation matrix with bandwidth w. Then the matrix can be correctly centered and factored into block-diagonal permutation matrices. Part II of the paper discusses the same questions for the much larger class of band-dominated matrices. The main diagonal is determined by the Fredholm index of a singly infinite submatrix. Thus the main diagonal is determined "at infinity" in general, but from only 2w rows for banded permutations.
URI: http://hdl.handle.net/11420/3166
ISSN: 0024-3795
Institute: Mathematik E-10 
Document Type: Article
Project: PERG02-GA-2007-224761 
More Funding information: Marie-Curie Grant of the European Union
Journal: Linear algebra and its applications 
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

171
Last Week
1
Last month
3
checked on Jun 27, 2022

SCOPUSTM   
Citations

3
Last Week
0
Last month
0
checked on Jun 22, 2022

Google ScholarTM

Check

Add Files to Item

Note about this record

Cite this record

Export

Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.